MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-80/I16-40
Medical Device Problem Codes Device-Device Incompatibility (2919); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 08/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device remains implanted.
 
Event or Problem Description
The patient was initially treated for a fusiform abdominal aortic aneurysm (aaa) with afx2 bifurcated stent graft and an afx vela infrarenal.The afx vela infrarenal stent-graft migrated upon balloon touch-up; therefore, a gore (non-endologix) stent graft was deployed proximally.Therefore, this initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with the afx system per device ifu.Approximately three (3) years post initial procedure angiography identified aneurysm enlargement and that the bifurcated stent graft and an afx vela infrarenal were almost separated (classified as a type iiia endoleak).The patient is being monitored and reintervention plans have not yet been provided.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported type iiia endoleak (of the aortic components) is confirmed.The reported aneurysm sac growth is unconfirmed.This is moderately consistent with the reported adverse event/incident.The most likely causation for the reported event is user-related due to concomitant product use of a non-endologix stent.Procedure-related harms of this event could not be determined with the medical records available for review.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for a fusiform abdominal aortic aneurysm (aaa) with afx2 bifurcated stent graft and an afx vela infrarenal.The afx vela infrarenal stent-graft migrated upon balloon touch-up; therefore, a gore (non-endologix) stent graft was deployed proximally.Therefore, this initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with the afx system per device ifu.Approximately three (3) years post initial procedure angiography identified aneurysm enlargement and that the bifurcated stent graft and an afx vela infrarenal were almost separated (classified as a type iiia endoleak).The patient is being monitored and reintervention plans have not yet been provided.Additional information received indicating the physician elected to treat the patient by implanting two (2) additional afx vela infrarenals on (b)(6) 2021.Reportedly, the patient is in good condition and the endoleak was successfully resolved.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported type iiia endoleak (of the aortic components) and secondary endovascular procedure are confirmed.The reported aneurysm sac growth is unconfirmed due to a lack of a comparative study/images.This is moderately consistent with the reported adverse event/incident.The most likely causation for the reported event is user-related due to concomitant product use of a non-endologix stent.Procedure-related harms of this event could not be determined with the medical records available for review.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key12384974
Report Number2031527-2021-00316
Device Sequence Number4634168
Product Code MIH
UDI-Device Identifier00818009014733
UDI-Public(01)00818009014733(17)181030
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/30/2018
Device Model NumberBEA25-80/I16-40
Device Lot Number1754262009
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/11/2021
Supplement Date Received by Manufacturer09/08/2021
10/07/2021
Initial Report FDA Received Date08/30/2021
Supplement Report FDA Received Date09/22/2021
10/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL (LN 1745179007); GORE (NON-ENDOLOGIX) (LN UNK); AFX VELA INFRARENAL (LN 1745179007); GORE (NON-ENDOLOGIX) (LN UNK)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age74 YR